Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 21, 2018, 8:55 AM CDT for Crawford County, Washington County, Missouri. It took effect at May 21, 2018, 1:52 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2018, 8:55 AM CDT (13:55 UTC)
- In effect from
- May 21, 2018, 1:52 PM CDT
- Expired
- May 23, 2018, 4:33 AM CDT
- In force
- 39 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 12.57 ft at May 22, 2018, 5:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
473
WGUS43 KLSX 211356
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
855 AM CDT Mon May 21 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Meramec River near Sullivan
.This Flood Warning is a result of 2 to 3 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-221355-
/O.NEW.KLSX.FL.W.0051.180521T2010Z-180525T0430Z/
/SLLM7.1.ER.180521T2010Z.180522T1800Z.180524T0430Z.NO/
855 AM CDT Mon May 21 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Sullivan
* from this afternoon to Thursday evening.
* At 8:30 AM Monday the stage was 9.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 12.5 feet by tomorrow early afternoon. The
river is forecast to fall below flood stage by Wednesday before
midnight.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
* Impact: At 11.5 feet...A small bridge in the back of Meramec State
Park park is flooded, cutting the park in two. If the river
continues to rise...park officials will evacuate the campgrounds at
this point.
* Impact: At 11.0 feet...Right Bank begins to overflow flooding
wooded areas.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/22 05/23 05/24 05/25 05/26
Meramec River
Sullivan 11.0 9.46 12.4 11.9 10.3 7.8 5.9
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$5 follow-up statements
556
WGUS83 KLSX 211853
FLSLSX
Flood Statement
National Weather Service St Louis MO
153 PM CDT Mon May 21 2018
...The flood warning continues for the following rivers in
Missouri...
Meramec River near Sullivan
.This Flood Warning is a result of 2 to 3 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-221853-
/O.EXT.KLSX.FL.W.0051.180521T1852Z-180524T1236Z/
/SLLM7.1.ER.180521T1655Z.180522T1200Z.180523T1236Z.NO/
153 PM CDT Mon May 21 2018
The Flood Warning continues for
the Meramec River near Sullivan
* from this afternoon to Thursday morning.
* At 1:30 PM Monday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 14.0 feet by tomorrow morning,
then fall below flood stage Wednesday morning.
* Impact: At 14.0 feet...The main entrance road to the Meramec State
Park campground begins flooding...blocking acess to cabins 1-8...
the picnic and playground areas, and the Wilderness Trailhead
parking lot. At Onondaga Cave State Park...the primary entrance to
the campground is closed and the secondary entrance is used near
this height.
* Impact: At 13.5 feet...Cave Road begins flooding at Onondaga Cave
State Park near this height.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
* Impact: At 11.5 feet...A small bridge in the back of Meramec State
Park park is flooded, cutting the park in two. If the river
continues to rise...park officials will evacuate the campgrounds at
this point.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/22 05/23 05/24 05/25 05/26
Meramec River
Sullivan 11.0 11.53 14.0 11.1 7.9 6.4 5.7
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$009
WGUS83 KLSX 220300
FLSLSX
Flood Statement
National Weather Service St Louis MO
1000 PM CDT Mon May 21 2018
...The flood warning continues for the following rivers in
Missouri...
Meramec River near Sullivan
.This flood warning is a result of 2 to 3 inches of rain that fell
over the past couple of days...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-230300-
/O.EXT.KLSX.FL.W.0051.000000T0000Z-180524T0925Z/
/SLLM7.1.ER.180521T1655Z.180522T0600Z.180523T0925Z.NO/
1000 PM CDT Mon May 21 2018
The Flood Warning continues for
the Meramec River near Sullivan
* until late Wednesday night.
* At 9:30 PM Monday the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 12.4 feet by after midnight
tonight, then fall below flood stage Wednesday morning.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/22 05/23 05/24 05/25 05/26
Meramec River
Sullivan 11.0 12.23 12.4 10.7 7.7 6.3 5.7
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
maples582
WGUS83 KLSX 221600
FLSLSX
Flood Statement
National Weather Service St Louis MO
1100 AM CDT Tue May 22 2018
...The flood warning continues for the following rivers in
Missouri...Illinois...
Meramec River near Sullivan
Mississippi River at Canton LD20
Mississippi River at Quincy
Mississippi River at Quincy LD21
Mississippi River at Hannibal
Mississippi River at Saverton LD22
Mississippi River at Louisiana
Mississippi River at Clarksville LD24
Mississippi River at Winfield LD25
Mississippi River at Grafton
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-231601-
/O.EXT.KLSX.FL.W.0051.000000T0000Z-180524T0900Z/
/SLLM7.1.ER.180521T1655Z.180522T0845Z.180523T0900Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Meramec River near Sullivan
* until late Wednesday night.
* At 10:30 AM Tuesday the stage was 12.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
early tomorrow.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
* Impact: At 11.5 feet...A small bridge in the back of Meramec State
Park park is flooded, cutting the park in two. If the river
continues to rise...park officials will evacuate the campgrounds at
this point.
* Impact: At 11.0 feet...Right Bank begins to overflow flooding
wooded areas.
* Impact: At 6.0 feet...When the river is rising above this height,
canoe outfitters will generally not rent out canoes or rafts.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Meramec River
Sullivan 11.0 12.38 10.7 7.8 6.4 5.7 5.2
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
ILC001-MOC111-231601-
/O.EXT.KLSX.FL.W.0040.000000T0000Z-180526T0000Z/
/CANM7.1.ER.180507T0030Z.180514T1500Z.180525T0000Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Mississippi River at Canton LD20
* until Friday evening.
* At 10:00 AM Tuesday the stage was 15.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 15.1 feet by this
afternoon, then fall below flood stage Thursday evening.
* Impact: At 14.0 feet...Both banks begin to overflow. Minor damages
begin.
* Impact: At 9.0 feet...Above 8.7 to 9.2 feet, the Corps will raise
the gates out of the water, allowing for "open river" conditions.
This corresponds to a discharge of approximately 110,000 cfs.
* Impact: At 8.5 feet...The Corps will not allow the pool level to
drop below 8.5 feet (higher flows below 100K). At low flows, they
allow a 2-foot variation between 11.0 and 13.0 feet. At higher
flows below 100K, the range is actually lower, between 8.5 and 10.5
feet. Above 110K cfs, the gates are raised above the water
surface, allowing open river conditions.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Mississippi River
Canton LD20 14.0 15.08 14.7 14.2 13.7 13.3 12.8
&&
LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153
$$
ILC001-MOC127-231601-
/O.EXT.KLSX.FL.W.0041.000000T0000Z-180524T1800Z/
/UINI2.1.ER.180508T2325Z.180515T1100Z.180523T1800Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Mississippi River at Quincy
* until Thursday afternoon.
* At 10:15 AM Tuesday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tomorrow early afternoon.
* Impact: At 15.0 feet...Riverside campsites south of Quincy begin to
flood.
* Impact: At 14.0 feet...Unprotected bottomlands flood on both sides
of the river above and below the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Mississippi River
Quincy 17.0 17.67 17.1 16.6 16.1 15.7 15.4
&&
LAT...LON 4003 9153 4003 9140 3991 9140 3991 9152
$$
ILC001-MOC127-231516-
/O.EXT.KLSX.FL.W.0042.000000T0000Z-180523T1516Z/
/QLDI2.1.ER.180510T0700Z.180516T0300Z.180522T1516Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Mississippi River at Quincy LD21
* until Wednesday morning.
* At 10:00 AM Tuesday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late this morning.
* Impact: At 17.0 feet...Flood Stage: Minor flooding begins.
* Impact: At 14.0 feet...Unprotected bottomlands flood.
* Impact: At 12.3 feet...This is the upper limit of the target pool
level at Lock and Dam 21.
* Impact: At 12.2 feet...This is the target pool level for navigation
at Lock & Dam 21.
* Impact: At 12.0 feet...At some point between 11.6 to 12.1 feet, the
Corps will lift all gates out of the river creating "open river"
conditions, corresponding to an approximate discharge of 140,000
cfs.
* Impact: At 11.8 feet...This is the lower limit of the target pool
level at Lock & Dam 21.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Mississippi River
Quincy LD21 17.0 17.01 16.4 15.9 15.4 14.9 14.4
&&
LAT...LON 3991 9152 3991 9140 3983 9135 3983 9148
$$
ILC149-MOC127-231601-
/O.EXT.KLSX.FL.W.0043.000000T0000Z-180528T1200Z/
/HNNM7.1.ER.180505T1800Z.180516T0815Z.180527T1200Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Mississippi River at Hannibal
* until Monday morning.
* At 10:15 AM Tuesday the stage was 18.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Sunday morning.
* Impact: At 18.0 feet...Gate wells are shut down to prevent the
sewers from backing up. Also at this level pumps are set to
standby.
* Impact: At 17.0 feet...John Hay Recreation Area on east side
(inside the Illinois Sny Levee) begins flooding.
* Impact: At 16.0 feet...Flood Stage. Damage begins to buildings in
unprotected low areas. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Mississippi River
Hannibal 16.0 18.28 17.7 17.2 16.7 16.3 16.0
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$
ILC149-MOC173-231601-
/O.EXT.KLSX.FL.W.0044.000000T0000Z-180525T1200Z/
/SVRM7.1.ER.180508T1346Z.180515T1700Z.180524T1200Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Mississippi River at Saverton LD22
* until Friday morning.
* At 8:00 AM Tuesday the stage was 17.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Thursday morning.
* Impact: At 13.5 feet...This is the upper navigational limit for the
pool at Lock & Dam 22.
* Impact: At 13.4 feet...This is the target pool for navigation at
Lock & Dam 22.
* Impact: At 13.0 feet...This is the lower navigational limit for the
pool at Lock & Dam 22.
* Impact: At 12.0 feet...Buildings in unprotected areas are damaged.
At this approximate stage, the Corps will lift all gates out of the
river, creating "open river" conditions. This takes place at a
discharge of around 160,000 cfs.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Mississippi River
Saverton LD22 16.0 17.42 16.7 16.0 15.4 14.9 14.3
&&
LAT...LON 3967 9135 3974 9121 3970 9114 3952 9097
3945 9111
$$
ILC149-MOC163-231601-
/O.EXT.KLSX.FL.W.0045.000000T0000Z-180527T1500Z/
/LUSM7.1.ER.180506T1807Z.180517T0600Z.180526T1500Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Mississippi River at Louisiana
* until Sunday morning.
* At 10:30 AM Tuesday the stage was 17.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
late Saturday morning.
* Impact: At 17.0 feet...The parking area at the boat house floods.
* Impact: At 15.0 feet...Damage begins in unprotected areas.
* Impact: At 12.2 feet...For barge navigation, the Corps will attempt
to keep the river at or below this level. Year-round target levels
are between 11.5 and 12.2 feet.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Mississippi River
Louisiana 15.0 17.41 16.8 16.1 15.6 15.1 14.6
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$
ILC013-MOC163-231601-
/O.EXT.KLSX.FL.W.0046.000000T0000Z-180528T0000Z/
/CLKM7.1.ER.180506T0330Z.180517T0130Z.180527T0000Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Mississippi River at Clarksville LD24
* until Sunday evening.
* At 10:30 AM Tuesday the stage was 28.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Saturday evening.
* Impact: At 27.2 feet...Silo Park just northwest of Clarksville off
Highway 79 begins flooding.
* Impact: At 25.5 feet...State Route P east of Elsberry begins
flooding just east of the levee.
* Impact: At 25.3 feet...The road to Port Marmac, about 15 homes just
south of Clarksville, begins flooding.
* Impact: At 23.5 feet...Flooding begins in unprotected areas.
* Impact: At 23.0 feet...At this approximate stage, the Corps will
take gates out of the river, creating "open river" conditions.
This corresponds to an approximate stage of 155,000 cfs.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Mississippi River
Clarksville LD 25.0 27.96 27.4 26.6 25.9 25.3 24.7
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$
ILC013-MOC113-231601-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-180527T0600Z/
/CAGM7.1.ER.180509T1830Z.180518T2300Z.180526T0600Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Mississippi River at Winfield LD25
* until late Saturday night.
* At 10:30 AM Tuesday the stage was 28.2 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
early Saturday morning.
* Impact: At 28.5 feet...Much of County Highways B and C in eastern
St. Charles County are flooded.
* Impact: At 27.5 feet...At this stage, Lock and Dam 25 will
stockpile 200 tons of sand, 12,000 sandbags, and 10,000 square feet
of polyethylene plastic as a precaution.
* Impact: At 26.0 feet...Flood Stage. Highway B in eastern St.
Charles County floods near the Dardenne Creek bridge.
* Impact: At 24.0 feet...Water begins covering Highway C about a half
mile south of Highway B in St. Charles County.
* Impact: At 23.0 feet...A few local islands begin to flood.
* Impact: At 21.6 feet...Near this stage, the Corps will raise all
gates out of the river, creating "open river" conditions. This
corresponds to an approximate discharge of 145,000 cfs.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Mississippi River
Winfield LD25 26.0 28.21 27.9 27.2 26.5 25.8 25.2
&&
LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057
3887 9074
$$
ILC083-MOC183-231601-
/O.EXT.KLSX.FL.W.0049.000000T0000Z-180526T1800Z/
/GRFI2.1.ER.180511T1138Z.180519T1500Z.180525T1800Z.NO/
1100 AM CDT Tue May 22 2018
The Flood Warning continues for
the Mississippi River at Grafton
* until Saturday afternoon.
* At 10:30 AM Tuesday the stage was 19.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Friday early afternoon.
* Impact: At 18.0 feet...Flood Stage. Right bank begins to
overflow...flooding farmland.
* Impact: At 16.2 feet...For navigational purposes through Alton Lock
and Dam control, the Corps will not allow the river to exceed this
level, if at all possible. Above this level, water inundates land
not owned by the USACE.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Mississippi River
Grafton 18.0 19.55 19.4 19.0 18.2 17.6 17.0
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$488
WGUS83 KLSX 230236
FLSLSX
Flood Statement
National Weather Service St Louis MO
936 PM CDT Tue May 22 2018
...The flood warning continues for the following rivers in
Missouri...
Meramec River near Sullivan
.This Flood Warning is a result of 2 to 3 inches of rainfall the
past 2 to 3 days and zero forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-240235-
/O.EXT.KLSX.FL.W.0051.000000T0000Z-180524T0524Z/
/SLLM7.1.ER.180521T1655Z.180522T0845Z.180523T0524Z.NO/
936 PM CDT Tue May 22 2018
The Flood Warning continues for
the Meramec River near Sullivan
* until late Wednesday night.
* At 9:00 PM Tuesday the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
early Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/23 05/24 05/25 05/26 05/27
Meramec River
Sullivan 11.0 12.17 9.3 7.8 6.6 5.7 5.2
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$966
WGUS83 KLSX 230933
FLSLSX
Flood Statement
National Weather Service St Louis MO
433 AM CDT Wed May 23 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River near Sullivan
.This is the final statement on this flood event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-231003-
/O.CAN.KLSX.FL.W.0051.000000T0000Z-180524T0524Z/
/SLLM7.1.ER.180521T1655Z.180522T0845Z.180523T0456Z.NO/
433 AM CDT Wed May 23 2018
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* At 4:00 AM Wednesday the stage was 8.8 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 11:56 PM Tuesday.
* The river will continue falling to 7.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/24 05/25 05/26 05/27 05/28
Meramec River
Sullivan 11.0 8.75 9.3 7.8 6.6 5.7 5.2
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 21, 6:59 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 21, 6:59 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 659 AM CDT Mon May 21 2018 .SHORT TERM... (Through Late Tonight) Issued at 321 AM CDT Mon May 21 2018 Weak low pressure centered between Moberly and Chillicothe will drift northeast into northern Indiana or southwest Michigan over the next 24 hours. The trailing cold front should work its way slowly southeast through the forecast area during this time. Timing is somewhat uncertain for FROPA as upper level forcing is fairly weak. However, there will be a definite airmass change as dew point temperatures in the "cool sector" of this system drop into the mid and upper 50s over the central Plains and Iowa. Not sure it will get quite that dry over central and eastern Missouri into central and southern Illinois, but the FROPA should scour out enough moisture to bring an end to this most recent period of wet weather. However scattered showers and thunderstorms will continue to be possible at almost any time until the front finally passes through the area this evening. Highs this afternoon will be highly dependent upon any convection that forms, but temperatures will most likely be very similar to Sunday's highs in the upper 70s to low 80s. Carney .LONG TERM... (Tuesday through Sunday) Issued at 321 AM CDT Mon May 21 2018 Global models are in reasonable agreement that an upper level ridge will slowly move across Missouri and Illinois from Tuesday into Thursday. At the same time, a surface high will move east from Minnesota into Michigan as an associated surface ridge slowly pivots over Missouri and Illinois. This pattern will keep dry weather across our area Tuesday into Wednesday. Moisture will begin to return on the back side of the ridge over central and northeast Missouri and west central Illinois by Thursday bringing a slight chance of showers and thunderstorms to these areas. The chance of showers and thunderstorms will increase areawide Friday into next weekend when the GFS/ECMWF/Canadian all show a trough and an attendant cold front moving across Missouri and Illinois. Temperatures are still expected to be above normal through the period. 850mb temperatures support highs staying 5-10 degrees above normal for late May. Britt && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 642 AM CDT Mon May 21 2018 Areas of MVFR and IFR over central and northeast Missouri and west central Illinois are expected to improve to VFR this morning. Some of the MVFR ceilings moving off the Ozark Plateu to the northeast will likely temporarily lower flight conditions over east central Missouri this morning. A weak cold front will drift into the forecast area this afternoon...and additional showers and a few thunderstorms are expected to develop along and ahead of the front...primarily in eastern Missouri and western Illinois. Showers and storms should dissipate after sunset. Expect VFR conditions thereafter. SPECIFICS FOR KSTL: VFR flight conditions are expected to prevail through the TAF period. Some MVFR ceilings moving northeast off the Ozark Plateau may temporarily lower flight conditions for a few hours this morning, but should be gone before noon. A slow moving cold front is expected to move into the vicinity of the terminal late this afternoon. A few showers and thunderstorms are expected to develop ahead of the front, but coverage is not expected to be high enough to mention beyond vicinity. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 21, 4:00 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 400 AM CDT Mon May 21 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 400 AM CDT Mon May 21 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a chance of thunderstorms today across the area. The chance of storms will continue this evening over southeast Missouri into southwest Illinois. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances of thunderstorms Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:13 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 47 min |
| May 20, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 48 min |
| May 20, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade, Osage | 51 min |
| May 20, 8:35 PM CDT | Special Weather Statement | LSX | Audrain | 40 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 49 min |
| May 20, 9:36 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 39 min |
| May 20, 9:42 PM CDT | Special Weather Statement | LSX | Gasconade | 48 min |
| May 20, 10:10 PM CDT | Special Weather Statement | LSX | Franklin, Saint Charles, Washington | 65 min |
| May 20, 10:55 PM CDT | Special Weather Statement | LSX | Iron, Jefferson, Saint Francois | 50 min |
| May 21, 12:02 AM CDT | Special Weather Statement | LSX | Lincoln | 28 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 20 min |
| May 21, 3:29 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| May 21, 4:00 PM CDT | Flash Flood Warning | LSX | Washington | 6 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.